Illinois, 2008Flood in Illinois, February 8 to 9, 2008
February 8 to 9, 2008 · NWS PAH · 1 event in 1 county or zone
Numerous thunderstorms on the 5th were caused by low pressure moving northeast across southeast Missouri and southern Illinois. The heavy precipitation resulted in minor flooding on the Big Muddy River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms on the 5th were caused by low pressure moving northeast across southeast Missouri and southern Illinois. The heavy precipitation resulted in minor flooding on the Big Muddy River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 8, 2:15 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 8, 2:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CST FRI FEB 8 2008
.DISCUSSION...
A COUPLE OF WEAK TROUGHS/COLD FRONTS WILL TRAVERSE THE FORECAST AREA
THROUGH SUNDAY. EACH WILL BE ACCOMPANIED BY AN INCREASE IN
CLOUDINESS...BUT PRECIP CHANCES APPEAR TO BE ONLY SLIGHT WITH EACH
ONE.
LOTS OF CLEAR SKY INITIALLY THIS MORNING...BUT EXTENSIVE MID TO HIGH
CLOUDINESS WILL OVERSPREAD THE REGION THIS AFTERNOON. WITH THE
PASSAGE OF A 500 MB SHORTWAVE AND ASSOCIATED SURFACE TROUGH
TONIGHT...SKIES WILL CLEAR OVERNIGHT. MODERATELY STRONG LOW LEVEL
WARM ADVECTION TODAY ON BRISK SOUTHWEST WINDS WILL RESULT IN ABOVE
NORMAL TEMPS. GFS MOS GUIDANCE APPEARS REASONABLE BOTH TODAY AND
TONIGHT.
A STRONGER COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY.
WARM ADVECTION AHEAD OF THIS FEATURE WILL RAISE TEMPS INTO THE 50S.
MOISTURE WILL BE VERY LIMITED WITH THE APPROACHING SYSTEM. ONCE THE
FRONT CROSSES THE FORECAST AREA SATURDAY NIGHT...A SURGE OF COLD AIR
WILL RETURN TEMPS TO SEASONABLE OR EVEN BELOW NORMAL LEVELS. THERE
IS CONSIDERABLE DIFFERENCE BETWEEN MOS GUIDANCE AND SREF 2 METER
TEMPS. PREFER COLDER 2 METER TEMPS OVER THE CLIMATOLOGICALLY BIASED
MOS GUIDANCE AT THIS TIME RANGE. POST FRONTAL 850 MB WINDS HAVE
CONSISTENTLY BEEN FORECAST FROM 50 TO 55 KNOTS BY SREF/GFS ENSEMBLES
PAST FEW DAYS. EXPECT A PERIOD OF GUSTY WINDS LATE SAT NIGHT AND
SUNDAY MORNING. USED BUFKIT TOOL TO PRODUCE WIND GUST GRIDS...BUT
EVEN THE FORECAST GUSTS UP TO AROUND 25 KNOTS MAY NOT BE HIGH ENOUGH.
ALTHOUGH NO FORECAST CHANGES WILL BE MADE YET FOR NEXT WEEK...THE
00Z GFS AND 00Z GFS ENSEMBLE MEANS ARE TRENDING STRONGER WITH THE
TUESDAY SYSTEM. 00Z GFS STRONGLY HINTS AT THUNDER AHEAD OF THE COLD
FRONT ON MONDAY NIGHT/TUESDAY. ANOTHER NOTICEABLE TREND IS THE
DEVELOPMENT OF A SURFACE LOW ALONG THE FRONT TUESDAY NIGHT. 00Z GFS
INTENSIFIES THIS LOW AS IT TRACKS OVER WESTERN KY ON WEDNESDAY. IF
THESE TRENDS PERSIST...POPS AND QPF WILL NEED TO BE RAISED TUESDAY
THROUGH WEDNESDAY.
&&
.AVIATION...
GENERALLY CLEAR SKIES EARLY THIS MORNING WITH PATCHY MVFR VSBYS IN
FOG. MID AND UPPER LEVEL CLOUDS WILL INCREASE TODAY...FOLLOWED BY
AREAS OF LOWER CLOUDINESS IN THE VFR RANGE THIS EVENING. SOUTHWEST
WINDS WILL INCREASE TO AROUND 10 KNOTS TODAY...THEN SHIFT WEST
TONIGHT AS THE SURFACE TROUGH ARRIVES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MY
Hazardous weather outlook, Feb 7, 4:19 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CST THU FEB 7 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 AM CST THU FEB 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Franklin
- When
- February 8, 4:00 AM CST to February 9, 10:00 PM CST
- Where
- Franklin County, Plumfield to 0.99 mi SSW of Plumfield
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.880, -89.000
Minor flooding of the Big Muddy River occurred. At Plumfield, the river crested at 20.19 feet on the 9th. Flood stage there is 20 feet. Low-lying fields and woodlands were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, February 8 to 13, 2008$30,000 · 3 events
- Blizzard in North Dakota, February 8 to 9, 200818 events
- Winter Storm and Heavy Snow in Alaska, February 8 to 12, 200818 events
- Blizzard in Minnesota, February 8 to 9, 20089 events
- Extreme Cold in Montana, February 8 to 9, 20087 events
- Blizzard in North Dakota, February 8 to 9, 20087 events
- High Wind and Winter Weather in Colorado, February 8 to 9, 200876 kt wind · 5 events
- High Wind in Texas, February 8, 200861 kt wind · 2 events
- High Wind in Wyoming, February 8 to 9, 200889 kt wind · 2 events
- High Wind in New Mexico, February 8, 200851 kt wind · 2 events
- High Wind in Montana, February 8, 20082 events
- Extreme Cold in Alaska, February 8 to 10, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77639.